NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 11, 2013
Erectile Dysfunction (ED)
I am 46 years and as I had hypertension with techycardia, I was put on Atenolol 100 and I have been taking it with Amlodipine-10 Losartan-100 etc. Betablocker is mandatory for me as I have techycardia. Further since last one year due to anxiety and stress, Escitolopram-10mg has been started. In this back ground, I may say that I have been noticing a sharp decline in my sexual urge as a result of which frequency of twice a week now is twice a six month ! Performance has not been affected but urge is affected. I was browsing previous questions, I could notice that probably, betablockers are the main culprit with anti-depressent medicines. What should I do ? I feel guilty for this low libido. Are there any medicines which can enhance the urge so as to satisfy my wife. Thanks
You have many potential reasons for the low libido, including low testosterone, the drugs you mentioned, or perhaps stress/ anxiety. You can see your primary care doctor, a psychologist or a psychiatrist for a brief initial assessment.
Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University